MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367899
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 10.8mg blood collection tube the rubber stopper remained in tube (stopper/shield separation).The following information was provided by the initial reporter.The customer stated: there is an "issue with the stopper was not fully removed from bd vacutainer tubes.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples or photos from the customer in support of this complaint catalog 367899, lot number 2200157.100 retentions were visually inspected with no issues being identified.10 production lot in-house retention tubes were draw tested.All tubes were within specification limits with no issues identified with the stopper function.40 retention samples were evaluated by functional testing and the issue of closure separation was not observed.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Additionally, the ongoing investigation into customer closure separation (decapping) failures has made progress in the last few months.Bd performed a thorough investigation into this issue utilizing root cause analysis tools.Bd identified two potential root causes, and product was manufactured under different experimental conditions to evaluate the potential causes.The product samples were tested to verify key factors in production that may contribute to the separation of the cap from the stopper in automation lines delivering tubes to analyzers.During root cause analysis sessions and testing, bd identified our internal testing method for stopper function required improvement to better reflect the dynamics and forces seen at the decapping step in tube automation lines.This method has been released and continues to be tested in parallel with historic methods to verify effectiveness in replicating the field failures.To date it has been able to better reflect the performance seen at our customer sites and we are moving to fully validate it for use on our design specifications in the future.To date bd has not been able to identify a definitive root cause, but our r&d team will continue to investigate complaints for this defect.A complaint history review was conducted, and no trends were identified.Based on the severity and occurrence rate of this issue no corrective action will be taken at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16108895
Report Number1917413-2022-00825
Device Sequence Number7673050
Product Code JKA
UDI-Device Identifier50382903678995
UDI-Public50382903678995
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
BK980011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number367899
Device Catalogue Number367899
Device Lot Number2200157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/22/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown